1. Home
  2. Ask the Expert
  3. Questions and Answers  
Main content

Question & Answer

Menopause and Biotin | Ask the Expert
Menopause can cause exacerbation of different symptoms for different women. Though there is no direct medical connection with vertigo and menopause, it is possible that there is some effect of hormonal fluctuations on the sensation of vertigo.
Menopause,

Question:

Is vertigo tied to menopause? I'm taking 1000 mcg of biotin for my hair and nails. I'm also noticing that I have more intense hot flashes. Does Biotin increase hot flashes?

Answer:

Susan Maayah, M.D.Susan Maayah, M.D.Obstetrics and GynecologySutter Davis Hospital
Expert
Susan Maayah, M.D.Obstetrics and GynecologySutter Davis Hospital

Dr. Susan Maayah is a board certified general OB/GYN and has been in practice in Davis for five years. Her professional interests include natural labor and childbirth, high risk obstetrics, minimally invasive gynecologic office procedures, and minimally invasive surgeries such as laparoscopic hysterectomy, stress urinary incontinence treatment and basic infertility. She enjoys spending her free time with her two children ages 3 and 5, exercise, travel, and cooking.

Menopause can cause exacerbation of different symptoms for different women. Though there is no direct medical connection with vertigo and menopause, it is possible that there is some effect of hormonal fluctuations on the sensation of vertigo.

There is no evidence to show that Biotin increases hot flashes. Menopausal symptoms such as hot flashes are treatable by several modalities such as hormone replacement therapy and alternative medical therapies.

You should see your gynecologist to inquire further about these therapies if you desire.

Ask our experts your health question(s).